Alert archive / North Dakota / Tornado Warnings in 2010
Tornado Warning 32, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 25, 2010, 6:31 PM CDT for Emmons County, McIntosh County, North Dakota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2010, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 25, 2010, 7:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Emmons County, ND, McIntosh County, ND
The radar
The Bismarck radar (KBIS), 89 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:14 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1175 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
989
WFUS53 KBIS 252331
TORBIS
NDC029-051-260000-
/O.NEW.KBIS.TO.W.0032.100625T2331Z-100626T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
631 PM CDT FRI JUN 25 2010
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHWESTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 700 PM CDT
* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 11 MILES EAST OF LINTON...OR 53 MILES SOUTHEAST
OF BISMARCK...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN EMMONS AND WESTERN MCINTOSH COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4626 10010 4633 10001 4630 9992 4628 9992
4628 9987 4620 9966 4607 9974 4604 9991
TIME...MOT...LOC 2330Z 314DEG 27KT 4623 9997
$$
BIRK2 follow-up statements
677
WWUS53 KBIS 252346
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
646 PM CDT FRI JUN 25 2010
NDC029-051-260000-
/O.CON.KBIS.TO.W.0032.000000T0000Z-100626T0000Z/
EMMONS ND-MCINTOSH ND-
646 PM CDT FRI JUN 25 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL MCINTOSH AND
EAST CENTRAL EMMONS COUNTIES UNTIL 700 PM CDT...
AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 11 MILES NORTHEAST OF HAGUE...OR 63 MILES SOUTHEAST
OF BISMARCK...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN MCINTOSH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4621 10005 4626 9982 4620 9966 4607 9974
4604 9991
TIME...MOT...LOC 2346Z 314DEG 27KT 4615 9985
$$
BIRK670
WWUS53 KBIS 252358
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
658 PM CDT FRI JUN 25 2010
NDC029-051-260008-
/O.EXP.KBIS.TO.W.0032.000000T0000Z-100626T0000Z/
EMMONS ND-MCINTOSH ND-
658 PM CDT FRI JUN 25 2010
...THE TORNADO WARNING FOR WEST CENTRAL MCINTOSH AND EAST CENTRAL
EMMONS COUNTIES WILL EXPIRE AT 700 PM CDT/600 PM MDT/...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA.
LAT...LON 4621 10005 4626 9982 4620 9966 4607 9974
4604 9991
TIME...MOT...LOC 2358Z 314DEG 27KT 4609 9976
$$
BIRKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 25, 3:06 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 25, 3:06 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 306 PM CDT FRI JUN 25 2010 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT.. MULTIPLE OUTFLOW BOUNDARIES REMAIN IN PLACE ACROSS SOUTHERN NORTH DAKOTA FRIDAY AFTERNOON. A SURFACE TROUGH REMAINS IN PLACE ACROSS EASTERN MONTANA. ATMOSPHERE VERY UNSTABLE WITH AREAS OF CONVECTION ONGOING BUT BELOW SEVERE LIMITS AT THIS TIME. ANTICIPATING SHORTWAVE ENERGY TO MOVE UP THE WESTERN RIDGE AXIS INTO NORTH DAKOTA LATE THIS AFTERNOON AND THIS EVENING WITH OUTFLOW BOUNDARIES AND SURFACE TROUGH ALONG MONTANA/NORTH DAKOTA BORDER BEING THE FOCAL POINTS FOR SIGNIFICANT CONVECTION LATER THIS EVENING AND OVERNIGHT. ADDITIONAL THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EVENING ACROSS CENTRAL NORTH DAKOTA AS THE UPPER SHORTWAVE TROUGH MOVES THROUGH. BY SUNDAY AND MONDAY THE REGION WILL FINALLY BE UNDER THE INFLUENCE OF AN UPPER RIDGE...BRINGING WARMER TEMPERATURES AND DRY WEATHER. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... FORECAST CHALLENGE IN THE LONG TERM WILL BE FIGURING OUT THE TIMELINE ON THE BREAKDOWN AND/OR SHIFT OF THE CENTRAL PLAINS UPPER LEVEL RIDGE WHICH AMPLIFIES OVER THE NORTHERN PLAINS BEGINNING TUESDAY. THE GFS HAS BEEN CONSISTENT IN HOLDING THE RIDGE IN PLACE THROUGH THURSDAY BEFORE SHIFTING IT EASTWARD. THE ECMWF HAS BEEN CONSISTENT WITH A QUICKER SHIFT...SHIFTING IT EAST BY TUESDAY EVENING. THE ECMWF SCENARIO WOULD CERTAINLY OPEN UP A SOUTHWEST FLOW WITH MULTIPLE SHORTWAVE TROUGHS LINING UP AND HEADING INTO THE NORTHERN HIGH PLAINS. THE GFS SOLUTION WOULD AT LEAST KEEP THE SHORTWAVES AWAY FROM WESTERN AND CENTRAL NORTH DAKOTA THROUGH THURSDAY. HAVE WEIGHTED THE GFS SOLUTION MORE HEAVILY WITH A SLOWER EASTWARD SHIFT OF THE RIDGE PER HPC GRIDS. EXPECTING DRY WEATHER TUESDAY THROUGH THURSDAY THEN INTRODUCED A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT AS SHORTWAVES MIGRATING THROUGH. TEMPERATURES WILL WARM THROUGH THE PERIOD WITH MID AND UPPER 80S FOR AFTERNOON HIGHS AND OVERNIGHT LOWS IN THE UPPER 50S TO MID 60S. .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY AFTERNOON THROUGH SATURDAY EVENING. VFR CONDITIONS WILL DOMINATE OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS. HOWEVER WITH ANY HEAVY DOWNPOURS OR SEVER WEATHER ASSOCIATED WITH THE STRONGER THUNDERSTORMS AERODROMES MAY EXPERIENCE A BRIEF PERIOD OF MVFR CEILINGS AND VISIBILITIES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/KS/CH
Hazardous weather outlook, Jun 25, 4:08 AM CDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 408 AM CDT FRI JUN 25 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 408 AM CDT FRI JUN 25 2010 /308 AM MDT FRI JUN 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE...ESPECIALLY THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY. IF THUNDERSTORMS DEVELOP...SOME COULD BE SEVERE IN THE AFTERNOON AND EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND SATURDAY.
In the hours before
Local storm report, Jun 25, 5:24 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
524 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 13 NW HAZELTON 46.62N 100.47W
06/25/2010 E1.00 INCH EMMONS ND NWS EMPLOYEE
&&
RKLocal storm report, Jun 25, 5:47 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
547 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 14 W HAZELTON 46.48N 100.57W
06/25/2010 E1.75 INCH EMMONS ND PUBLIC
PEA TO GOLF BALL SIZED HAIL.
&&
CLHLocal storm report, Jun 25, 5:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
555 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 4 NW HAZELTON 46.53N 100.34W
06/25/2010 M1.00 INCH EMMONS ND CO-OP OBSERVER
50 MPH WINDS ALSO.
&&
JVININGLocal storm report, Jun 25, 5:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
556 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 3 NW MANDAN 46.86N 100.93W
06/25/2010 E0.88 INCH MORTON ND NWS EMPLOYEE
&&
RKLocal storm report, Jun 25, 6:17 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
617 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN 3 NW MANDAN 46.86N 100.93W
06/25/2010 M0.71 INCH MORTON ND PUBLIC
LESS THAN ONE HOUR RAINFALL TOTAL
&&
CLHLocal storm report, Jun 25, 6:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
618 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN 4 NW HAZELTON 46.53N 100.34W
06/25/2010 M0.61 INCH EMMONS ND TRAINED SPOTTER
40 MINUTE RAINFALL TOTAL
&&
CLHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:28 PM CDT | Severe Thunderstorm Warning | BIS | Burke | 62 min |
| Jun 24, 7:37 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 23 min |
| Jun 24, 7:47 PM CDT | Tornado Warning | BIS | Burke | 28 min |
| Jun 24, 7:56 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder | 64 min |
| Jun 24, 8:00 PM CDT | Tornado Warning | BIS | Burke | 30 min |
| Jun 24, 8:03 PM CDT | Tornado Warning | BIS | Burleigh, Emmons | 27 min |
| Jun 24, 8:25 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Ward | 65 min |
| Jun 24, 8:49 PM CDT | Tornado Warning | BIS | Mountrail, Ward | 26 min |
| Jun 24, 8:55 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 65 min |
| Jun 24, 9:07 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 53 min |
| Jun 24, 9:14 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 61 min |
| Jun 24, 9:17 PM CDT | Areal Flood Advisory | BIS | Emmons | 6 hr |
| Jun 24, 9:19 PM CDT | Tornado Warning | BIS | Ward | 26 min |
| Jun 24, 9:27 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 48 min |
| Jun 24, 9:34 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan | 56 min |
| Jun 24, 9:44 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 46 min |
| Jun 24, 9:57 PM CDT | Tornado Warning | BIS | Mountrail, Ward | 33 min |
| Jun 24, 9:59 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 61 min |
| Jun 24, 10:10 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 50 min |
| Jun 24, 10:17 PM CDT | Tornado Warning | BIS | Ward | 28 min |
| Jun 24, 10:36 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Sheridan, Wells | 39 min |
| Jun 24, 10:43 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 62 min |
| Jun 24, 10:48 PM CDT | Areal Flood Advisory | BIS | Ward | 6 hr |
| Jun 24, 10:56 PM CDT | Areal Flood Advisory | BIS | Logan | 5 hr |
| Jun 24, 10:56 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 64 min |
| Jun 24, 11:07 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 38 min |
| Jun 24, 11:12 PM CDT | Tornado Warning | BIS | Emmons, Logan | 33 min |
| Jun 24, 11:43 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 47 min |
| Jun 25, 12:08 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 53 min |
| Jun 25, 12:20 AM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 40 min |
| Jun 25, 12:47 AM CDT | Tornado Warning | BIS | McLean, Mountrail, Ward | 28 min |
| Jun 25, 12:51 AM CDT | Areal Flood Advisory | BIS | McLean, Mountrail, Ward | 6 hr |
| Jun 25, 1:15 AM CDT | Tornado Warning | BIS | McLean, Mountrail, Ward | 45 min |
| Jun 25, 1:36 AM CDT | Areal Flood Advisory | BIS | McLean, Mercer | 3 hr |
| Jun 25, 1:58 AM CDT | Tornado Warning | BIS | McLean, Mercer | 47 min |
| Jun 25, 2:06 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 54 min |
| Jun 25, 2:41 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 64 min |
| Jun 25, 12:21 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 54 min |
| Jun 25, 3:57 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton, Oliver | 63 min |
| Jun 25, 4:07 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 53 min |
| Jun 25, 4:35 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton, Oliver | 3 hr |
| Jun 25, 4:36 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 54 min |
| Jun 25, 4:45 PM CDT | Tornado Warning | BIS | Morton | 30 min |
| Jun 25, 4:59 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 46 min |
| Jun 25, 5:10 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton, Sioux | 65 min |
| Jun 25, 5:40 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 65 min |
| Jun 25, 5:58 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail | 62 min |
| Jun 25, 6:12 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 63 min |
| Jun 25, 6:24 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 66 min |
| Jun 25, 6:59 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 61 min |
Nearby
Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.